MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO MAXI LD PTA F7 110 25X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO MAXI LD PTA F7 110 25X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4162540L
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the maxi ld pta f7 110 25x40 balloon dilatation catheter was used.However, when inflated at 3 atmospheres (atm), contrast media leakage was confirmed.Judged as a balloon rupture and it was removed from the patient body.Therefore, the device was replaced with a new maxi ld and the procedure was completed.There was no reported patient injury.The lesion was the inferior vena cava with stenosis.A device was stored in-hospital sanitary area storage.It was opened cath room and appearance.No damage was seen on the sterilization bag.Completed device flushing and deflating.They¿ve checked the stenosis part and pre-dilation was performed with a non-cordis balloon catheter second time.The device will not be returned for evaluation because it was discarded due to hospital regulation.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2 and h6 have been updated accordingly.As reported, the maxi ld pta f7 110 25x40 balloon dilatation catheter was used.However, when inflated at three atmospheres (atm), contrast media leakage was confirmed.Judged as a balloon rupture and it was removed from the patient body.Therefore, the device was replaced with a new maxi ld and the procedure was completed.There was no reported patient injury.The lesion was the inferior vena cava with stenosis.A device was stored in-hospital sanitary area storage.It was opened cath room and appearance.No damage was seen on the sterilization bag.Completed device flushing and deflating.They¿ve checked the stenosis part and pre-dilation was performed with a non-cordis balloon catheter second time.Additional procedural details were requested but are unknown.The device was not returned for evaluation because it was discarded due to hospital regulation.A product history record (phr) review of lot 82177568 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics of stenosis may have contributed to the reported event as damage to balloon material may have occurred when attempting to dilate the stenosis.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 25X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11495912
Report Number9616099-2021-04340
Device Sequence Number2869961
Product Code LIT
UDI-Device Identifier20705032002391
UDI-Public20705032002391
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number4162540L
Device Catalogue Number4162540L
Device Lot Number82177568
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER.